May 2, 2017  •  In Depression, Personal

A Bizarre Side Effect

Over the course of my history with mental illness, I’ve tried a myriad of drugs, and I’ve experienced a multitude of side effects.

Dizziness. Tremors. Dry mouth. Insomnia. Sluggishness. Weight gain. Weight loss.

One even gave me tics along the right side of my body! (I discontinued that one right away.)

But none has produced a side effect as peculiar as this one —

It makes carbonated beverages taste like fart.

I’m not joking here. Some users say carbonated drinks now taste flat. Others say metallic.

To me, and some others, carbonated drinks now taste like fart.

At first, I didn’t believe it. I even got a large Diet Coke from McDonald’s (didn’t you know their Coke tastes better?) to prove them wrong.

Gag.

It tasted horrible:cry: 

I was devastated. I love Diet Coke. I love carbonated drinks in general. I even have a SodaStream at home.

A few hours later, I let out an audible “Noooo!” when I realized that beer is carbonated. My beloved beer!

Aside from this strange side effect, I’m doing well on this drug. My mood seems to have stabilized somewhat, and so far I haven’t experienced any mental deficits. It gives me dry mouth, so I’m chugging water like a camel. Another thing: it makes carbs taste…off. A bit flat and not too interesting. It’s no wonder I’ve lost 5 lbs already!

Will I continue with this drug? We’ll see. But for now, I’m not missing carbonated drinks too much.

Leave a Reply

Your email address will not be published. Required fields are marked *